Nebraska, 2006Flash Flood in Nebraska, September 15, 2006
September 15, 2006 · NWS CYS · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 15, 8:17 PM MST, 13 minutes earlier.
Area forecast discussion, Sep 15, 8:17 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
917 PM MDT FRI SEP 15 2006
.UPDATE...HAVE INCLUDED MUCH HIGHER POPS FOR SOUTHERN HALF OF
NEBRASKA PANHANDLE THIS EVENING...AND ALSO SWRN AND SOUTHERN PARTS
OF CARBON COUNTY. STRONG COLD FRONT WILL BE MOVING THROUGH EASTERN
WY LATE TONIGHT AND WESTERN NEBRASKA PANHANDLE SATURDAY MORNING.
MEANWHILE...UPPER LOW SHIFTING ACROSS NORTHERN WY FROM EARLY
SATURDAY MORNING THROUGH EARLY AFTERNOON. WIND ADVISORY WILL BE
NEEDED IN WESTERN PANHANDLE...AND BELIEVE A FEW PLACES IN AND NEAR
THE SE WY MOUNTAINS MAY GET CLOSE TO WARNING CRITERIA. WILL LEAVE
THIS TO THE MID SHIFT TO DECIPHER SINCE MAIN EMPHASIS TONIGHT IS
THE RAIN AND TSTMS. JLH
&&
.PREV DISCUSSION... (ISSUED 218 PM MDT FRI SEP 15 2006)
SHORT TERM...TNGT THRU SUN...INITIAL BAND OF SHOWERS HAS SHIFTED NE
OF AREA WITH SOME SUNSHINE WARMING THINGS UP OVER SE WY AND THE
PNHNDL ATTM. MEANWHILE NEXT BAND OF SHWRS/TSTMS ASSOCD WITH FAR WRN
CO UPR FTR IS MOVG INTO WRN PARTS OF THE REGION. WITH GOOD
DOWNSLOPE FLOW IN PLACE EAST OF THE MTNS...DONT EXPECT A LOT OF THE
SHWRS TO MAKE IT OVER INTO FAR SE WY...WITH HIGHEST POPS LARAMIE
RANGE WWD. AFT MIDN WILL PROBABLY SEE EVEN FEWER SHWRS OVER SE WY
AND PNHNDL...WITH THE MAIN FNTL BAND MOVG INTO WRN SXNS. CDFNT TO
RACE THRU SAT MRNG...WITH BRF PCPN SHOT IN THE MTNS...THEN WINDY AND
COOLER. NRN PART OF AREA WILL BE CAUGHT UP IN UPPER LOW CIRCULATION
AND SO HIGHER POPS LOOK GOOD THERE ON SAT. WINDS TO INCREASE BY
MIDDAY OVER MUCH OF AREA...WILL LIKELY NEED AN ADVY IN THE AFTN IN
THE PNHNDL...WILL DEFER TO MID SHIFT TO POST HILITE. SOME PCPN
LINGERS INTO SAT NIGHT MTNS AND N...DITTO ON SUN AS PERHAPS A BETTER
SURGE OF PCPN MOVES INTO THE FAR N. SHLD BE ENOUGH WIND TO KEEP
TEMPS FROM REALLY BOTTOMING OUT SAT NIGHT. STILL COOL AND WINDY ON
SUN IN MOST AREAS.
LONG TERM...SUNDAY NIGHT THROUGH FRI. CYCLONIC FLOW ALOFT WILL
PERSIST SUN NIGHT AS A DEEP AND ELONGATED CUTOFF LOW PULLS AWAY FROM
US AND MOVES OVER THE UPPER MIDWEST. NORTHWESTERLY UPPER FLOW WILL
LOSE ITS CYCLONIC CURVATURE MON AS A RIDGE APPROACHES FROM THE WEST.
THE FLATTENING RIDGE WILL MOVE OVER THE FORECAST AREA TUE THEN
ANOTHER CUTOFF LOW...ALBEIT WEAKER THAN THE PREVIOUSLY MENTIONED
CUTOFF...WILL TREK OVER MT TUE NIGHT. THE SECOND CUTOFF WILL MOVE
SOUTHEAST AND WEAKEN INTO AN OPEN WAVE OVER SD WED. THE TROUGH AXIS
WILL BE ORIENTED NEARLY EAST TO WEST AND WILL BE LOCATED OVER
NORTHERN WY OR SOUTHERN MT. THE UPPER TROUGH WILL SHEAR OUT WED
NIGHT WITH THE EASTERN PORTION BEING ABSORBED INTO THE FLOW AROUND
THE HUGE VORTEX OVER EASTERN CANADA WHILE THE WESTERN PORTION OF THE
TROUGH WILL EXTEND FROM THE NORTHERN GREAT PLAINS SOUTHWESTWARD TO
CA. SHORTWAVE ENERGY DIGGING DOWN THE BACKSIDE OF THE TROUGH WILL
PINCH OFF A CUTOFF LOW OVER SOUTHERN CA THU WHILE THE PARENT TROUGH
MOVES OVER WY. CYCLONIC FLOW ALOFT WILL CONTINUE AND STRENGTHEN FRI
AS AN UPPER TROUGH IS CARVED OUT OVER THE CENTER OF THE COUNTRY. AT
THE SURFACE...WILL CARRY A CHANCE OF LINGERING SHOWERS SUN NIGHT
THEN GO DRY FOR MON WITH BELOW NORMAL TEMPS BEGINNING TO REBOUND
SOMEWHAT. LEESIDE TROUGHING TUE WILL PRODUCE A DRY AND WARMER DAY
TUE WITH AREAS OF BRISK WINDS. A COLD FRONT WILL SWEEP THROUGH THE
AREA TUE NIGHT INTO WED AND WILL USHER IN COOLER AIR WED WITH WINDY
AREAS AND A CHANCE OF SHOWERS. VIGOROUS DOWNSLOPE FLOW WED WILL
PRECLUDE MOST PRECIPITATION EAST OF THE MOUNTAINS. THU WILL BE
MAINLY DRY AND RATHER COOL AS THE BEST MOISTURE PULLS OUT OF THE
FORECAST AREA EARLY IN THE DAY. FRI LOOKS TO BE DRY AND A COUPLE
DEGREES WARMER.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
Hazardous weather outlook, Sep 15, 8:45 AM MST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
945 AM MDT FRI SEP 15 2006
WYZ061>065-160400-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-
945 AM MDT FRI SEP 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP BY AFTERNOON OVER SOUTH CENTRAL
SECTIONS AND LINGER INTO THE EARLY EVENING HOURS. ANY STORM COULD
PRODUCE WIND GUSTS TO 50 MPH. A FEW STORMS IN CARBON COUNTY COULD
PERHAPS PRODUCE SMALL HAIL AND WIND GUSTS APPROACHING 60 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL MOVE THROUGH SATURDAY MORNING. IT WILL BECOME VERY
WINDY WITH GUSTS UP TO 50 MPH BY MIDDAY. IT WILL CONTINUE TO BE
WINDY ON SUNDAY ALSO.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEZ001>003-019>021-054-055-WYZ059-060-066>070-160400-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
945 AM MDT FRI SEP 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO
THIS EVENING. ANY STORM COULD PRODUCE WIND GUSTS TO 40 MPH. A FEW
STORMS IN THE NEBRASKA PANHANDLE COULD BECOME STRONG ENOUGH TO
PRODUCE GUSTY WINDS TO 50 MPH AND PERHAPS SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A COLD FRONT WILL PASS THROUGH LATE SATURDAY MORNING OR EARLY
SATURDAY AFTERNOON. IT WILL BECOME VERY WINDY AFTER THE FRONTAL
PASSAGE. GUSTS OF 45 TO 50 MPH WILL BE POSSIBLE BOTH SATURDAY AND
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Sep 15, 6:58 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
758 PM MDT FRI SEP 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 S DALTON 41.38N 102.97W
09/15/2006 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
0620 PM HAIL 2 SSE MOUNT VERNON 41.08N 103.18W
09/15/2006 E1.00 INCH CHEYENNE NE PUBLIC
MOSTLY PENNY TO NICKEL SIZE
0725 PM HAIL SIDNEY 41.13N 102.97W
09/15/2006 E0.50 INCH CHEYENNE NE EMERGENCY MNGR
AT EAST EDGE OF TOWN
&&
JLHFlash Flood, Cheyenne
- When
- September 15, 8:30 PM MST to 9:30 PM MST
- Where
- Cheyenne County, 5 mi S of Sunol
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
Minor flooding reported along Cow Creek with parts of county roads 139 and 16 flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Nebraska, September 15, 2006$2.0 million · F0 · 28 events
- Tornado in Nebraska, September 15, 2006F2 · 1 event
- Flash Flood in New Jersey, September 15, 2006$750,000 · 1 event
- Tornadoes and Hail in Kansas, September 15, 2006$15,000 · F0 · 19 events
- Dense Fog in Wisconsin, September 15, 20069 events
- Dense Fog in Michigan, September 15, 20066 events
- Hail in Texas, September 15, 20061 in hail · 6 events
- Flash Flooding in New York, September 15, 20065 events
- Heavy Snow in Montana, September 15 to 17, 20064 events
- Frost and Freeze in Oregon, September 15, 20063 events
- Hail and Damaging Winds in Kansas, September 15, 200657 kt wind · 3 events
- Frost and Freeze in California, September 15, 20062 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532483.